Tysabri – new side-effects to be added

(article date: 24 Mar 2008)

The European Medicines Agency (EMEA) has concluded that warnings about liver injury should be added to the product information for Tysabri (natalizumab).

Tysabri is used to treat relapsing-remitting multiple sclerosis (MS) in patients with high disease activity despite treatment with a beta-interferon or whose disease is severe and evolving rapidly.

Following a review of reports of liver injury in patients treated with Tysabri, the EMEA’s Committee for Medicinal Products for Human Use (CHMP) concluded that there is a need to update the product information for Tysabri to warn patients and prescribers that liver injury may occur.

Doctors should monitor the liver function of patients receiving Tysabri. Patients who observe any signs of liver injury, such as yellowing of the skin or the whites of the eyes, or unusual darkening of the urine should see their doctor!!!

— Medical News Today

Advertisements

Leave a Reply

Please log in using one of these methods to post your comment:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: